Cardiology>>>>>Pulmonary Hypertension And Pericardium
Question 14#

A 62-year-old man with cardiac risk factors of tobacco use, hypertension, and diabetes mellitus returns for follow-up after late-presenting mid-left anterior descending artery (LAD) ST-elevation myocardial infarction (MI). He had an occluded mid-LAD, which was successfully aspirated and stented with a single drug-eluting stent; no significant disease elsewhere is noted. The next day he reports progressive chest discomfort and mild fever and has developed a two-component pericardial friction rub on physical examination. His ECG is concerning for pericarditis (Dressler syndrome) and an echo is performed showing no interval change from discharge other than the presence of a small pericardial effusion.

Which of the following regimens would be the most appropriate therapy in this patient?

a. Aspirin 650 TID for 2 weeks with taper to 81 mg daily + colchicine 0.5 mg BID for 3 months
b. Aspirin 325 daily for 2 weeks, then taper to 81 mg daily + ibuprofen 600 mg TID for 3 months
c. Ibuprofen 600 mg TID for 2 weeks with taper + colchicine 0.5 mg BID for 3 months
d. Indomethacin 50 mg TID for 3 months as well as aspirin 650 mg TID for 3 months with taper to 81 mg

Correct Answer is A

Comment:

Aspirin 650 TID for 2 weeks with taper to 81 mg daily + colchicine 0.5 mg BID for 3 months. The patient has postinfarction pericarditis with a typical presentation after reperfusion for late-presenting MI. Although not as frequent, postinfarction pericarditis (Dressler syndrome) is still seen in a small percentage of patients after large MI, and cardiac/pericardial trauma. The regimen used in these patients is modified to include aspirin (instead of NSAIDs) for two reasons: (a) aspirin is required for patients with CAD, with or without recent stenting; and (b) NSAIDs are postulated to impair scar formation and wound healing after an MI. Colchicine is still part of the regimen despite the recent MI and helps with symptom resolution. Correct answer is a—with high-dose aspirin initially with gradual taper once symptoms improve. The clopidogrel is continued despite high doses of aspirin, due to the placement of a recent intracoronary stent.